Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 398, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2025, 2:10 PM CDT for Rankin County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2025, 2:10 PM CDT (19:10 UTC)
- Expired
- Jun 16, 2025, 2:52 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 4 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:53 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 16, 12:53 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1253 PM CDT Mon Jun 16 2025 ...New AVIATION... .MESOSCALE UPDATE... Issued at 1008 AM CDT Mon Jun 16 2025 Local radars are showing convection getting an early start across our southern zones. This convection will continue to increase from the south through the day. Although no strong to severe storms are expected this morning, local microburst checklist showed a slight chance by mid afternoon. Early morning satellite imagery/RAP analysis showed a shortwave trough axis just to our west that is progged to shift east and help enhance the convection. With the early start and numerous coverage of convection, some locations may struggle to reach forecast maximum afternoon temperatures today. Have made minor adjustments to temperatures will lowest highs expected over the southwest. /22/ && .DISCUSSION... Issued at 328 AM CDT Mon Jun 16 2025 The moist airmass remains entrenched over the area with a broad upper level trough draped over the area. Today will be a repeat of yesterday, with early morning convection north of I-20 giving way to more widespread showers/thunderstorms filling in by afternoon. Locally high rain rates can't be rule out today neither can a few storms going severe later on in the day. Highs will be nice and subdued thanks to persistent cloud coverage/showers with only a few eastern sites break 90F today, while everywhere else peaks in the high 80s. For the rest of the period expect real gradual warming day to day, with temperatures climbing into the mid 90s by the beginning of next week. Along with a general warming trend we should continue to see a decrease in the overall coverage and intensity of thunderstorms and showers. That being said it doesn't look like any site fully escapes measurable precipitation totals over the coming week, so have those raincoats and umbrellas ready./OAJ/ && .AVIATION... (18Z TAFS) Issued at 1242 PM CDT Mon Jun 16 2025 Scattered TSRA were already noted on local radars at 1730Z. The TSRA wl increase in coverage this aftn and reduce flying conditions. The TSRA wl dissipate this evening from the south. Away from TSRA VFR conditions will prevail until after 11Z Tuesday when MVFR cigs wl develop at most TAF sites and prevail until after 15Z. By 17Z VFR conditions are expected areawide until scattered to numerous TSRA develop from the south again Tuesday aftn. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 89 72 89 73 / 70 40 60 0 Meridian 92 71 90 73 / 60 30 70 10 Vicksburg 87 73 90 74 / 70 40 40 0 Hattiesburg 93 73 92 75 / 70 20 70 10 Natchez 87 73 88 73 / 70 30 50 0 Greenville 85 73 88 74 / 80 50 40 0 Greenwood 87 73 88 74 / 90 60 60 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/OAJ/22
In the hours before
Special weather statement, Jun 16, 1:59 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
159 PM CDT Mon Jun 16 2025
MSZ057-066-161945-
Jones MS-Jasper MS-
159 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JASPER AND NORTHERN
JONES COUNTIES THROUGH 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Laurel, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Laurel, Soso, and Moss around 205 PM CDT.
Sandersville around 210 PM CDT.
Heidelberg around 220 PM CDT.
Stafford Springs around 225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3182 8893 3182 8894 3174 8894 3159 8918
3167 8935 3189 8920 3191 8891 3183 8891
TIME...MOT...LOC 1859Z 221DEG 30KT 3167 8921
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CESpecial weather statement, Jun 16, 2:04 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
204 PM CDT Mon Jun 16 2025
MSZ035-036-042-162000-
Humphreys MS-Yazoo MS-Holmes MS-
204 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HOLMES...
NORTHWESTERN YAZOO AND CENTRAL HUMPHREYS COUNTIES THROUGH 300 PM
CDT...
At 204 PM CDT, Doppler radar was tracking a strong thunderstorm near
Louise, or 8 miles northwest of Yazoo City, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Silver City, Eden, and Midnight around 210 PM CDT.
Thornton around 215 PM CDT.
Belzoni around 220 PM CDT.
Tchula around 235 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3324 9042 3325 9041 3325 9038 3324 9037
3326 9037 3317 9011 3279 9033 3282 9056
3290 9068 3299 9061 3327 9045
TIME...MOT...LOC 1904Z 211DEG 28KT 3296 9050
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Jun 16, 2:06 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
206 PM CDT Mon Jun 16 2025
MSZ049-050-162000-
Scott MS-Rankin MS-
206 PM CDT Mon Jun 16 2025
...STRONG THUNDERSTORMS WILL IMPACT RANKIN AND SOUTHWESTERN SCOTT
COUNTIES THROUGH 300 PM CDT...
At 206 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Monterey to near Star. Movement was
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Jackson, Pearl, and Brandon around 210 PM CDT.
Pelahatchie and Fannin around 230 PM CDT.
Goshen Springs around 240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3219 9021 3219 9020 3220 9020 3220 9018
3221 9019 3250 8997 3249 8996 3250 8995
3233 8964 3205 8998
TIME...MOT...LOC 1906Z 216DEG 26KT 3221 9011 3213 8998
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:59 PM CDT | Special Weather Statement | JAN | Jones | 46 min |
| Jun 16, 2:04 PM CDT | Special Weather Statement | JAN | Humphreys | 56 min |
| Jun 16, 2:06 PM CDT | Special Weather Statement | JAN | Rankin | 54 min |
| Jun 16, 2:19 PM CDT | Special Weather Statement | JAN | Scott | 41 min |
| Jun 16, 2:32 PM CDT | Special Weather Statement | JAN | Winston | 43 min |
| Jun 16, 2:42 PM CDT | Special Weather Statement | JAN | Copiah | 48 min |
| Jun 16, 2:45 PM CDT | Special Weather Statement | JAN | Scott | 45 min |
| Jun 16, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 47 min |
| Jun 16, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 50 min |
| Jun 16, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Kemper, Leake, Neshoba, Winston | 61 min |
| Jun 16, 3:38 PM CDT | Flash Flood Warning | JAN | Clay, Lowndes | 3 hr |
| Jun 16, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 40 min |
| Jun 16, 3:49 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha | 41 min |
| Jun 16, 3:52 PM CDT | Special Weather Statement | JAN | Kemper | 53 min |
| Jun 16, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 66 min |
| Jun 16, 4:55 PM CDT | Special Weather Statement | JAN | Lowndes | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.